Title: Resonances between 2 stellar oscillation modes with nearly equal frequencies
Authors: Van Hoolst, Tim # ×
Issue Date: Mar-1995
Publisher: EDP Sciences
Series Title: Astronomy & Astrophysics vol:295 issue:2 pages:371-392
Abstract: Resonances between two stellar oscillation modes with nearly equal frequencies are studied in a nonlinear, isentropic approach. As governing equations, nonlinear amplitude equations for the time-behaviour of the amplitudes and phases of the resonant oscillation modes are derived from coupled-mode equations by means of a perturbation method. Expressions for the nonlinear coupling constants are derived in the approximation that the couplings are not influenced by modes other than the resonant ones. The amplitude equations are extended with two nonadiabatic terms involving the linear growth rates and the nonlinear self-saturations of the resonant modes. As stationary solutions of the amplitude equations, both monomode and double-mode solutions are possible. We studied analytically the existence and stability of the monomode stationary solutions.
ISSN: 0004-6361
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Institute of Astronomy
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science